Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 71, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 14, 2006, 6:57 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2006, 6:57 PM MST (01:57 UTC)
- Expired
- Sep 14, 2006, 7:30 PM MST
- In force
- 33 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 66 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 150201 FFWFGZ AZC005-025-150330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 657 PM MST THU SEP 14 2006 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA * UNTIL 830 PM MST * AT 655 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT FLASH FLOODING IS IMMINENT FROM A LINE OF SLOW MOVING THUNDERSTORM APPROACHING THE WARNED AREA. * THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER THE OAK CREEK CANYON NORTH OF SEDONA THROUGH 800 PM MST. RAIN FALL RATES FROM THESE STORMS HAS BEEN UP HAS HIGH AS 1.5 INCHES IN THE LAST HOUR. * LOCATIONS IN THE WARNING INCLUDE HIGHWAY 89 THROUGH OAK CREEK CANYON BETWEEN SLIDE ROCK STATE PARK AND MIDGELY BRIDGE. THE HEAVY RAINS WILL LIKELY TRIGGER LIFE-THREATENING ROCKSLIDES... MUDSLIDES...AND DEBRIS FLOWS NEAR THE BRINS FIRE BURN AREA IN OAK CREEK CANYON...AS WELL AS FLOODING OF CREEKS...ROADS...AND NORMALLY DRY WASHES. DO NO ATTEMPT TO DRIVE THROUGH THIS AREA UNTIL THE THREAT HAS DIMINISHED. LAT...LON 3486 11181 3485 11170 3503 11173 3503 11182 $$ TC
1 follow-up statement
000 WGUS75 KFGZ 150235 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 728 PM MST THU SEP 14 2006 AZC005-025-150330- YAVAPAI AZ-COCONINO AZ- 728 PM MST THU SEP 14 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MST FOR SOUTH CENTRAL COCONINO AND EAST CENTRAL YAVAPAI COUNTIES FOR THE BRINS BURN AREA IN OAK CREEK CANYON NORTH OF SEDONA... AT 725 PM MST...INDIAN GARDENS FIRE DEPARTMENT REPORTED THAT 0.25 INCHES OF RAIN FELL IN 20 MINUTES OVER THE SOUTHERN END OF THE BRINS BURN AREA. RADAR ESTIMATED THAT AROUND 0.5 INCHES FELL OVER THE THE NORTH END OF THE BURN AREA OVER THE SAME TIME PERIOD. THE HEAVIEST STORMS HAVE MOVE EAST OF THE BURN AREA HOWEVER MORE STORMS ARE DEVELOPING TO THE SOUTHWEST AND WILL PASS OVER THE AREA PRODUCING LIGHT TO MODERATE PRECIPITATION WITH RAIN FALL AMOUNTS OF A COUPLE OF TENTHS OF AN INCH. THE HEAVY RAINS WILL LIKELY TRIGGER LIFE-THREATENING ROCKSLIDES... MUDSLIDES...AND DEBRIS FLOWS NEAR THE BRINS FIRE BURN AREA IN OAK CREEK CANYON...AS WELL AS FLOODING OF CREEKS...ROADS...AND NORMALLY DRY WASHES. DO NO ATTEMPT TO DRIVE THROUGH THIS AREA UNTIL THE THREAT HAS DIMINISHED. LAT...LON 3486 11181 3485 11170 3503 11173 3503 11182 $$ TC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 2:30 PM MST, 4 hours 27 minutes earlier.
Area forecast discussion, Sep 14, 2:30 PM MST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST THU SEP 14 2006 .SYNOPSIS...A LARGE BAND OF WIDESPREAD THUNDERSTORMS IS MOVING THROUGH NORTHERN ARIZONA TODAY. THIS BAND EXTENDS FROM THE KAIBAB PLATEAU TO CHINO VALLEY AND IS SLOWLY MOVING EAST. EXPECT CONTINUED THUNDERSTORMS TO AFFECT NORTHERN ARIZONA THIS EVENING WITH STRONG SOUTHWESTERLY WINDS INCREASING THROUGH FRIDAY. FOR THE WEEKEND...EXPECT CLEAR SKIES COOL NIGHTS AND LIGHT WINDS. && .DISCUSSION...A STRONG MOISTURE SURGE HAS MOVED INTO ARIZONA FROM THE GULF OF CALIFORNIA. THIS ADDITIONAL MOISTURE ALONG WITH AN UNSTABLE AIRMASS HAS INCREASED THUNDERSTORM ACTIVITY TODAY ACROSS NORTHERN ARIZONA. EXPECT THESE STORMS TO CONTINUE OVER MUCH OF NORTHERN ARIZONA THROUGH THE EVENING HOURS. A FRONTAL SYSTEM CURRENTLY MOVING THROUGH CALIFORNIA AND NEVADA WILL INCREASE THE WINDS THROUGH FRIDAY. BY FRIDAY MORNING THE STRONG SOUTHWEST WINDS WILL SWEEP THE MOISTURE OUT TO THE NORTHEAST LEAVING US WITH JUST A FEW LINGERING CLOUDS. ALTHOUGH THE NORTHEASTERN FORECAST ZONES...BLACK MESA AND CHINLE AREAS...WILL HAVE A SLIGHT CHANCE PRECIPITATION THROUGH FRIDAY. A WIND ADVISORY HAS BEEN ISSUED FOR FRIDAY BETWEEN 10 AM AND 6 PM MST FOR SOUTHWEST WIND GUSTS AROUND 45 MPH. THE AREAS AFFECTED INCLUDE THE NORTHWESTERN FORECAST ZONES FROM THE KAIBAB PLATEAU TO NORTHERN YAVAPAI COUNTY...ALONG THE MOGOLLON RIM TO SHOW LOW AND OVER THE LITTLE COLORADO RIVER VALLEY. REFER TO PRODUCT PHXNPWFGZ FOR MORE DETAILS. SATURDAY THROUGH WEDNESDAY...COOL AND CLEAR FALL CONDITIONS WILL PREVAIL INTO THE MIDDLE OF NEXT WEEK. BY SUNDAY MORNING LOW TEMPERATURES WILL DROP DOWN INTO THE LOW TO MID 30S FOR MOST LOCATIONS ABOVE 6000 FT. BOHLIN && .AVIATION...FOR THE 00Z PACKAGE... EXPECT WIDESPREAD THUNDERSTORMS WITH CIGS OF 8-10KFT MSL IN SHRA/TSRA. EXPECT 80-90 PERCENT CLOUD COVER WITH 40-60 PERCENT COVERAGE OF SHRA/TSRA. EXPECT PRECIPITATION TO END SLOWLY TONIGHT FROM WEST TO EAST. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY IN EFFECT ON FRIDAY FROM 10 AM TO 6 PM MST. FORECAST ZONES 4>8-12>16-40. &&
Hazardous weather outlook, Sep 14, 2:55 PM MST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 255 PM MST THU SEP 14 2006 AZZ004>018-037>040-150700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 255 PM MST THU SEP 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY WIDESPREAD TO SCATTERED THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS NORTHERN ARIZONA INTO THE NIGHT. SOME OF THESE STORMS WILL BE SEVERE IN NATURE...ESPECIALLY NORTH OF INTERSTATE 40. THESE STORMS WILL CONTINUE MOVING NORTHEAST WITH THE LOW LEVEL FLOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WIND ADVISORY WILL BE IN EFFECT FRIDAY FROM 10 AM TO 6 PM MST. THE AREAS AFFECTED INCLUDE THE KAIBAB PLATEAU TO NORTHERN YAVAPAI COUNTY ALONG THE MOGOLLON RIM TO SHOW LOW AND OVER THE LITTLE COLORADO RIVER VALLEY...FROM TUBA CITY TO SAINT JOHNS. STRONG SOUTHWEST WINDS BETWEEN 20 TO 30 MPH SUSTAINED WITH GUSTS AROUND 45 MPH ARE EXPECTED. THE STRONG WINDS WILL DIMINISH SLOWLY AFTER SUNSET. PLEASE VIEW THE WIND ADVISORY PRODUCT PHXNPWFGZ FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 5:27 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 33 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.